Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 4:41 PM CDT for Stewart County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 19, 2019, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
060
WUUS54 KOHX 192141
SVROHX
TNC161-192230-
/O.NEW.KOHX.SV.W.0039.190619T2141Z-190619T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
441 PM CDT Wed Jun 19 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Stewart County in Middle Tennessee...
* Until 530 PM CDT.
* At 440 PM CDT, severe thunderstorms were located along a line
extending from near Murray, Kentucky to near Paris, moving east at
35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated. At 435 PM CDT, a wind gust of 64 mph was
measured in Murray, Kentucky with these storms.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Kentucky Lake or the Land Between the Lakes area, get
away from the water and trees to move indoors or inside a vehicle.
Remember, lightning can strike out to 15 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
3635 8798 3645 8806 3647 8805 3649 8806
3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2140Z 252DEG 29KT 3687 8813 3634 8823
HAIL...0.75IN
WIND...60MPH
$$
Shamburger1 follow-up statement
167
WWUS54 KOHX 192207
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
507 PM CDT Wed Jun 19 2019
TNC161-192230-
/O.CON.KOHX.SV.W.0039.000000T0000Z-190619T2230Z/
Stewart TN-
507 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR STEWART COUNTY...
At 507 PM CDT, severe thunderstorms were located along a line
extending from near Cadiz, Kentucky to near Paris Landing State
Park, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
3635 8798 3645 8806 3647 8805 3649 8806
3652 8804 3656 8803 3667 8796
TIME...MOT...LOC 2207Z 269DEG 32KT 3682 8777 3638 8802
HAIL...1.00IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:21 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 19, 3:21 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 321 PM CDT Wed Jun 19 2019 .DISCUSSION... Scattered showers and thunderstorms are currently moving through the Ohio River Valley with a few severe thunderstorms to our northeast near the Mississippi River. As for the main story line of today, we are keeping an eye on the severe weather potential for this evening. A severe thunderstorm watch is currently in place for our northwestern counties, primarily north of I-40 and west of I-24. This watch is in effect until 9 PM this evening. Current surface observations show southwesterly flow through the area and around CAPE values around 1500 J/kg. We are still looking at potentially two rounds of severe weather this evening with the first round beginning between 5 PM and 7 PM with another round moving into our northwestern counties around 8 PM to 10 PM. Our main concerns with both rounds are damaging wind gusts and heavy rainfall that could lead to localized flooding. PWAT values remain around 1.5 to 2 inches, so rainfall amounts will need to be monitored. Luckily, storms should be moving fairly quickly, so hopefully we will not have any storms remain over one area for too long. As always, hail and an isolated tornado cannot be completely ruled out. Any severe weather will move out of the area by early tomorrow morning. A few lingering showers and thunderstorms cannot be ruled out for tomorrow. Showers and thunderstorms will finally begin to move out of the area into tomorrow afternoon and evening. All of this should finally begin to move out of the area by early tomorrow morning. On Friday, a very weak ridge will begin to build into the southeastern region, leading to an increase in temps and dewpoint temps. We could see a few scattered showers and thunderstorms primarily in the afternoon and early evening, but the bigger story line will be our temperatures beginning Friday and into the weekend. Highs will creep into the 90s with dewpoint temps in the low to mid 70s. Will have to keep an eye on heat index values over the next few days, which could creep near 100. Diurnal, afternoon thunderstorms will remain through the weekend since there will be plenty of moisture and energy present with our southerly flow. In addition, we will need to keep an eye on late Saturday night, as a few models hint at a complex system pushing down into our area. Models are having a difficult time handling timing and strength, so will just mention for now. Into next week, that weak ridge will begin to break down as an upper- level low moves through the Ohio River Valley. This will bring the potential additional showers and thunderstorms through the area. Highs should drop a few degrees next week though. && .AVIATION... 18Z TAF DISCUSSION. Busy Wx pattern to continue...with several wave of showers and storms expected. Scattered storms will affect much of the east early today, with a band expected across the area 22z to 03z, then another bigger round overnight. CIGs and VSBYs will be reduced greatly buy convection...especially overnight as CIGs may stay MVFR outside of heavy precip...which won't improve until late Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 84 68 92 73 / 70 50 10 30 30 Clarksville 70 82 65 89 73 / 70 40 10 30 20 Crossville 67 78 62 84 68 / 60 70 20 20 30 Columbia 69 85 67 90 71 / 70 50 10 30 20 Lawrenceburg 69 84 67 90 71 / 70 50 10 30 20 Waverly 69 83 67 90 73 / 70 40 10 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......MacDonald AVIATION........07
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 516 AM CDT Wed Jun 19 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-201030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 516 AM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Rain and thunderstorms, some strong to severe, are possible this evening into early Thursday morning. Damaging winds will be the main concern, along with hail and an isolated tornado. Heavy downpours may also lead to minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe storms are possible north of I-40 late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. 15
In the hours before
Special weather statement, Jun 19, 4:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Wed Jun 19 2019
TNZ005-192215-
Stewart TN-
431 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 515 PM
CDT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benton, Kentucky to Paris. Movement was
northeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in the Land Between the Lakes area should consider seeking
sturdy shelter until these storms pass.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
3635 8793 3635 8798 3636 8799 3645 8806
3647 8805 3649 8806 3652 8804 3656 8803
3668 8807 3668 8802
TIME...MOT...LOC 2131Z 245DEG 33KT 3684 8830 3632 8829
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:31 PM CDT | Special Weather Statement | OHX | Stewart | 44 min |
| Jun 19, 5:28 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 47 min |
| Jun 19, 5:36 PM CDT | Special Weather Statement | OHX | Montgomery | 39 min |
| Jun 19, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 50 min |
| Jun 19, 6:14 PM CDT | Tornado Warning | OHX | Cheatham, Dickson, Montgomery | 12 min |
| Jun 19, 6:29 PM CDT | Special Weather Statement | OHX | Robertson | 31 min |
| Jun 19, 6:48 PM CDT | Special Weather Statement | OHX | Sumner | 42 min |
| Jun 19, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.